In truth all you need to do is convince your action hero that the poison works as you described while giving him a non-lethal drug with predictable side effects, which you can say are the first signs that the poison is working. Then you inject another person with a real poison that kills in a way that seems similar to the side effects of the "fake poison" and show the protagonist your dummy guy dying a horrible death. An example of this would be to give your hero an injection of LABAs which will increase his heart rate for a prolong time, then give your sacrifice a high dose of Potassium, and he will die a horrible death complaining of palpitations and chest pain among other things.
Really depends on how much the villain can convince the hero the poison is real after all, the more pomp and theatricality the villain brings to the table the more believable it will be to the reader and the hero.
Then again you may counter this idea by saying that the hero won't be in actual danger. In that case fair enough, but remember neither the reader nor the hero need know that they were fooled for the story to make perfect sense.
EDIT: Or you can use a beta blocker, with high enough doses your hero's heart will slow down to an extent that he will feel like he will die, this will have a secondary effect of making him less athletic however. I am assuming that you need this explanation for other authors not readers.
EDIT 2: Thinking about it some more, if you really want your Hero to be convinced that he is poisoned, and you don't mind prolonged torture of your hero, you can play with the idea of drug withdrawal. Basically certain drugs, when taken for a prolonged period, will cause dependence. If they are removed from the system the victim will start feeling very sick. If you give your Hero Repeated injection of Heroine/Morphine for example you can make him dependent on it. Then when you want to make the hero do the thing you want him to do, just give him the antidote (Naloxone) and he will be pushed into an opioid withdrawal state. If the dose of Naloxone is low enough you can make it so that the really problematic symptoms start around 48 hrs later. Of course the problem with this method is that any doctor will be able to spot opioid withdrawal a mile away, and all they need is to give your Hero opiates to relieve his symptoms. This is just another way of doing things.
I think the biggest problem for this question is the time frame, 48 hours is a long time, and most poisons will have done a lot of damage by then, remember the drugs that we really know about, are the drugs doctors know about. So most doctors will be able to reverse the effects of any well known drug. What you need is something that either isn't there or nobody knows about.